MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516930
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was attempted to be implanted in the esophagus to treat a 6 cm lesion located 38 cm from the incisors during an esophageal stenting procedure performed on (b)(6) 2026.The patient's anatomy was dilated following the placement attempt.During the procedure, it was observed that the end of the delivery system was bent.The physician was unable to advance the device through the lesion and subsequently withdrew the delivery system to perform dilation.However, this attempt was also unsuccessful.The procedure was ultimately completed using an alternate method.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.Block b5 has been updated with the additional information that was received on march 24, 2026, and april 08, 2026.Block e1 initial reporter phone has been updated with the additional information that was received on march 24, 2026.Block a3a and a3b patient sex and gender have been updated with the additional information that was received on march 24, 2026.Block h11: investigation summary: based on the available information, boston scientific confirmed the reported events of tip damaged/defective and delivery system difficult to cross.The investigation concluded that the observed damages on the device were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: a wallflex esophageal stent and its delivery system were returned for analysis.Visual examination of the returned device identified the sheath kinked and the tip bent.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Risk review: a risk review was completed and confirmed that the event of tip damaged/defective were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was attempted to be implanted in the esophagus to treat a 6 cm lesion located 38 cm from the incisors during an esophageal stenting procedure performed on (b)(6) 2026.The patient's anatomy was dilated following the placement attempt.During the procedure, it was observed that the end of the delivery system was bent.The physician was unable to advance the device through the lesion and subsequently withdrew the delivery system to perform dilation.However, this attempt was also unsuccessful.The procedure was ultimately completed using an alternate method.No patient complications were reported as a result of this event.Additional information was received on march 24, 2026, and april 08, 2026.The type of procedure performed is esophagogastroduodenoscopy.The anatomy of the patient was torturous.The procedure was completed by dilating the anatomy of the patient and using the original device.

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24738579
Report Number3005099803-2026-01153
Device Sequence Number15774665
Product Code ESW
UDI-Device Identifier08714729765271
UDI-Public(01)08714729765271(17)280217(10)38618910
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516930
Device Catalogue NumberM00516930
Device Lot Number0038618910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale